Facebook Pixel
EmpowHER Guest

I took my oral contraception late, and my period is late. Is this normal?

By Anonymous August 26, 2015 - 2:36pm
Rate This

I have an alarm set to take my pill at 11:am everyday. I recently went out of the country for about a week and continued to take my pill at 11, but forgot there was a time difference which was an hour behind. So I was technically taking the pill an hour later than usual. I am now on the fourth day of the placebo and still no period. It has also been about two weeks since I've had intercourse. Is it normal for my period to be late?

Add a Comment1 Comments


Hi Anon,

Thank you for sharing your question with the EmpowHER community.

Changing the time you take your pill is usually not a big deal as long as you make sure you don't allow more than 24 hours to pass between pills. There may be minimal risk due to time difference, but if only an hour later I doubt it. The key factor in minimizing your risk is that you remained consistent.

Is your menstrual cycle always on time?

With the use of any birth control pill, there is a potential side effect of having irregular period.

I hope this helps.

Be well,

August 26, 2015 - 3:33pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!